MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115320
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Constipation (3274)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient alleges adverse symptoms including pain, constipation and infection post implant of two 3dmax mesh during laparoscopic bilateral inguinal hernia repair.As reported the patient has undergone numerous medical examinations (mri, scans, blood tests, etc.), without a clear and coherent diagnosis being established.Based on the information reported, no conclusions can be made as to the degree to which the implants may have caused or contributed to the patient¿s postoperative course.Pain and infection are listed as possible complications in the adverse reaction section of the instructions-for-use, provided with the device.Regarding infection the warning section states, ¿if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." a review of the manufacturing records was performed and found the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.This mdr represents the 3dmax mesh used for the right sided repair (device #1).An additional mdr was submitted to represent the 3dmax mesh used for the left sided repair (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported by ansm in summary: a 49-year-old male patient underwent laparoscopic repair of bilateral inguinal hernia with two 3dmax meshes (device #1 and #2) and simple umbilical hernia repair on (b)(6) 2024.Per notes, ¿the mixed type right inguinal hernia was repair using 3dmax mesh and well positioned in preperitoneal space.The same procedure for direct left inguinal hernia.Umbilical hernia was repaired using stitches.¿ it was reported patient felt strong pain lower abdomen as soon as woke up from the operation.Patient also experienced pain, constipation, bloating, abdominal hardening, swelling, abnormal heartbeats, erectile dysfunction.Since the operation, patient reported to have undergone numerous medical examinations (mri, scans, blood tests, etc.), without a clear and coherent diagnosis being established.It was also reported that the patient currently taking antidepressants, anxiolytics and sleeping pills.Patient's current condition: "despite consultations with several specialists: pain, gastro enterologist, radiologist, ultrasonographer, general practitioner, surgeon.My life has been hell since (b)(6) 2024, the date these prostheses were fitted.I was never informed of the possible consequences of having these prostheses fitted.If i had known, i would have refused to have them fitted.".

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22343081
Report Number1213643-2025-00526
Device Sequence Number20962211
Product Code FTL
UDI-Device Identifier00801741030758
UDI-Public(01)00801741030758(17)280228(10)HUHP2407
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115320
Device Lot NumberHUHP2407
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Initial Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight91 KG